MAUDE Adverse Event Report: 3M HEALTH CARE NEXCARE(TM) WATERPROOF BANDAGES; TAPE AND BANDAGE, ADHESIVE

3M HEALTH CARE NEXCARE(TM) WATERPROOF BANDAGES; TAPE AND BANDAGE, ADHESIVE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt identifier, age, weight, & ethnicity: information not provided.The product has a 5 year shelf life claim.Initial reporter's occupation was not provided.No sample has been received for analysis.The 2-year complaint history was reviewed for the product's global sales code (gsc) of sxj and reported failure.No trends were observed.3m will continue to monitor.Test results confirm the biocompatibility of nexcare¿ waterproof bandages for their intended use.In addition to performing clinical studies, 3m¿ monitors its medical devices with manufacturing controls, including in-process specifications, release specifications and testing.
 
Event or Problem Description
A male consumer reported that he applied referenced bandage to cover a wound on his left forearm (b)(6) 2020.Prior to application, neosporin® was applied on the wound.The consumer alleged that the bandage was difficult to remove.The consumer's wife reportedly used baby oil to assist in removal.The bandage was removed on (b)(6) 2020.The consumer alleged that his skin was torn off during removal of the last bandage piece.The affected skin area reportedly was approximately.5" wide and 1" in length.The skin area was allegedly painful and bled a lot.The consumer applied two bandages with pads and extra gauze on the affected area.The consumer reported that he was currently taking clopidogrel due to a recent mini stroke.The consumer reportedly stopped taking the clopidogrel to see if the bleeding would stop.The bleeding reportedly stopped within a day.The consumer placed neosporin® on the wound, then wrapped with gauze.The skin area reportedly began to slightly bleed again.The consumer reportedly went back on his blood thinner medication.He reported the skin area had not scabbed over.The consumer visited a dermatologist.The dermatologist reportedly suggested that the consumer quit using neosporin® and prescribed an unspecified antibiotic cream.The bleeding reportedly stopped, and the skin area begun to heal.

Brand Name
NEXCARE(TM) WATERPROOF BANDAGES
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway avenue
st. paul, mn
MDR Report Key10355638
Report Number2110898-2020-00039
Device Sequence Number11419059
Product Code KGX
UDI-Device Identifier00051131199361
UDI-Public00051131199361
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberN/A
Device Catalogue Number581-08
Device Lot Number19333M
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2020
Initial Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;